Academic Appointments


  • Professor, Mathematics

Administrative Appointments


  • Assistant Professor, Stanford University (1986 - 1990)
  • Lecturer, The University of Texas at Austin (1983 - 1985)
  • Associate Professor, Stanford University (1990 - 1995)
  • Professor, Stanford University (1995 - Present)
  • Visiting Assistant Professor, The University of Rochester (1984 - 1984)
  • Visitor, Sonderforschungsbereich 170, Gottingen (1986 - 1986)
  • Visitor, The Institute for Advanced Studies at the Hebrew University of Jerusalem (1988 - 1988)
  • Visiting Professor, Reed College (2007 - 2007)

Honors & Awards


  • Centennial Research Fellow, The American Mathematical Society (1991-1993)
  • Vollum Award, Reed College (2006)
  • Fellow of the American Mathematical Society, American Mathematical Society (2015)

Boards, Advisory Committees, Professional Organizations


  • Member, The Institute for Advanced Study (Princeton) (1985 - 1986)
  • Member, Mathematical Sciences Research Institute (1994 - 1995)
  • Reviewer, Mathematical Reviews
  • Member Organizing Committee, Special Year in Automorphic Forms, MSRI (1994 - 1995)
  • Member, Organizing Committee of the workshop, "New Vistas in Automorphic Forms," MSRI (1995 - 1995)
  • Co-organizer, AMS meeting in San Francisco (2000 - 2000)
  • Member, Organizing committee of the Bretton Woods Conference on Multiple DirichetSeries (2005 - 2005)
  • Member, Organizing committee of the Stanford Conference on Multiple Dirichet Series (2006 - 2006)
  • Advisor to the organizers, Edinburgh workshop on Multiple Dirichlet Series (2008 - 2008)
  • Member, Organizing committee of the second Stanford Conference on Multiple Dirichet Series (2009 - 2009)
  • Member, Organizing committee of the workshop "Whittaker Functions, Crystal Bases, and Quantum Groups," Banff (2010 - 2010)

Professional Education


  • PhD, The University of Chicago (1982)
  • MS, The University of Chicago (1975)
  • BA, Reed College (1974)

2019-20 Courses


Stanford Advisees


  • Doctoral Dissertation Reader (AC)
    Alessandro Maria Masullo
  • Postdoctoral Faculty Sponsor
    Beatrice Chetard
  • Doctoral Dissertation Advisor (AC)
    Guillermo Aboumrad
  • Doctoral Dissertation Co-Advisor (AC)
    Gurbir Dhillon

All Publications


  • Crystal Bases, Representations and combinatorics Bump, D., Schilling, A. World Scientific. 2017
  • Useful Bounds on the Extreme Eigenvalues and Vectors of Matrices for Harper's Operators LARGE TRUNCATED TOEPLITZ MATRICES, TOEPLITZ OPERATORS, AND RELATED TOPICS: THE ALBRECHT BOTTCHER ANNIVERSARY VOLUME Bump, D., Diaconis, P., Hicks, A., Miclo, L., Widom, H., Bini, D. A., Ehrhardt, T., Karlovich, A. Y., Spitkovsky 2017; 259: 235–65
  • Hecke Modules from Metaplectic Ice Selecta Mathematica Brubaker, B., Buciumas, V., Bump, D. 2017
  • Matrix coefficients and Iwahori-Hecke algebra modules ADVANCES IN MATHEMATICS Brubaker, B., Bump, D., Friedberg, S. 2016; 299: 247-271
  • Whittaker functions and Demazure operators JOURNAL OF NUMBER THEORY Brubaker, B., Bump, D., Licata, A. 2015; 146: 41-68
  • SCHUBERT EISENSTEIN SERIES AMERICAN JOURNAL OF MATHEMATICS Bump, D., Choie, Y. 2014; 136 (6): 1581-1608
  • Lie Groups Springer GTM Bump, D. Springer. 2013; 225
  • UNIQUE FUNCTIONALS AND REPRESENTATIONS OF HECKE ALGEBRAS PACIFIC JOURNAL OF MATHEMATICS Brubaker, B., Bump, D., Friedberg, S. 2012; 260 (2): 381-394
  • Multiple Dirichlet Series, L-functions and Automorphic Forms Birkhäuser Progress in Math Bump, D. edited by Bump, D., Friedberg, S., Goldfeld, D. Birkhäuser. 2012; 300
  • Schur Polynomials and The Yang-Baxter Equation COMMUNICATIONS IN MATHEMATICAL PHYSICS Brubaker, B., Bump, D., Friedberg, S. 2011; 308 (2): 281-301
  • Casselman's Basis of Iwahori Vectors and the Bruhat Order CANADIAN JOURNAL OF MATHEMATICS-JOURNAL CANADIEN DE MATHEMATIQUES Bump, D., Nakasuji, M. 2011; 63 (6): 1238-1253
  • Weyl group multiple Dirichlet series, Eisenstein series and crystal bases ANNALS OF MATHEMATICS Brubaker, B., Bump, D., Friedberg, S. 2011; 173 (2): 1081-1120
  • Weyl Group Multiple Dirichlet Series: Type A Combinatorial Theory Annals of Mathematics Studies Bumps, D. Brubaker and Friedberg. 2011; 175
  • INTEGRATION ON p-ADIC GROUPS AND CRYSTAL BASES PROCEEDINGS OF THE AMERICAN MATHEMATICAL SOCIETY Bump, D., Nakasuji, M. 2010; 138 (5): 1595-1605
  • Gauss Sum Combinatorics and Metaplectic Eisenstein Series Workshop on Automorphic Forms and L-functions Brubaker, B., Bump, D., Friedberg, S. AMER MATHEMATICAL SOC. 2009: 61–81
  • Weyl group multiple Dirichlet series III: Eisenstein series and twisted unstable A(r) ANNALS OF MATHEMATICS Brubaker, B., Bump, D., Friedberg, S., Hoffstein, J. 2007; 166 (1): 293-316
  • Weyl group multiple Dirichlet series II: The stable case INVENTIONES MATHEMATICAE Brubaker, B., Bump, D., Friedberg, S. 2006; 165 (2): 325-355
  • On the averages of characteristic polynomials from classical groups COMMUNICATIONS IN MATHEMATICAL PHYSICS Bump, D., Gamburd, A. 2006; 265 (1): 227-274
  • Lifting automorphic representations on the double covers of orthogonal groups DUKE MATHEMATICAL JOURNAL Bump, D., Friedberg, S., Ginzburg, D. 2006; 131 (2): 363-396
  • Derivatives of modular forms of negative weight PURE AND APPLIED MATHEMATICS QUARTERLY Bump, D., Choie, Y. 2006; 2 (1): 111-133
  • On Kubota's Dirichlet series JOURNAL FUR DIE REINE UND ANGEWANDTE MATHEMATIK Brubaker, B., Bump, D. 2006; 598: 159-184
  • A summation formula for divisor functions associated to lattices FORUM MATHEMATICUM Beineke, J., Bump, D. 2006; 18 (6): 869-906
  • Residues of Weyl group multiple Dirichlet series associated to GL(n+1) Bretton Woods Workshop on Multiple Dirichlet Series Brubaker, B., Bump, D. AMER MATHEMATICAL SOC. 2006: 115–134
  • Weyl group multiple Dirichlet series I Bretton Woods Workshop on Multiple Dirichlet Series Brubaker, B., Bump, D., Chinta, G., Friedberg, S., Hoffstein, J. AMER MATHEMATICAL SOC. 2006: 91–114
  • The Rankin Selberg Method: and Introduction and Survey Automorphic Representations, L-functions and Applications Bump, D., Rallis, S. 2005: 41- 73
  • Generalized Frobenius-Schur numbers JOURNAL OF ALGEBRA Bump, D., Ginzburg, D. 2004; 278 (1): 294-313
  • Moments of the Riemann zeta function and Eisenstein series - II JOURNAL OF NUMBER THEORY Beineke, J., Bump, D. 2004; 105 (1): 175-191
  • Moments of the Riemann zeta function and Eisenstein series - I JOURNAL OF NUMBER THEORY Beineke, J., Bump, D. 2004; 105 (1): 150-174
  • Lie Groups Springer Graduate Text in Mathematics Bump, D. Springer. 2004; 225
  • Sums of twisted GL(3) automorphic L-functions Conference on L-Functions and Automorphic Forms in honor of the 60th Birthday of Joe Shalika Bump, D., Friedberg, S., Hoffstein, J. JOHNS HOPKINS UNIV PRESS. 2004: 131–162
  • Renormalized periods on GL(3) CANADIAN JOURNAL OF MATHEMATICS-JOURNAL CANADIEN DE MATHEMATIQUES Beineke, J., Bump, D. 2003; 55 (5): 933-968
  • An L-function of degree 27 for Spin(9) RAMANUJAN JOURNAL Bump, D., Ginzburg, D. 2003; 7 (1-3): 63-78
  • Whittaker-Fourier coefficients of metaplectic Eisenstein series COMPOSITIO MATHEMATICA Banks, W., Bump, D., Lieman, D. 2003; 135 (2): 153-178
  • An Introduction to the Langlands Program Bump, D., Gaitsgory, C., Shalit, D., Kowalski, Kudla edited by Bernstein, Gelbart Birkhäuser. 2003
  • Small representations for odd orthogonal groups INTERNATIONAL MATHEMATICS RESEARCH NOTICES Bump, D., Friedberg, S., Ginzburg, D. 2003: 1363-1393
  • Toeplitz minors JOURNAL OF COMBINATORIAL THEORY SERIES A Bump, D., Diaconis, P. 2002; 97 (2): 252-271
  • Unitary correlations and the Fejer kernel - Dedicated to Harold Widom on his 70th birthday MATHEMATICAL PHYSICS ANALYSIS AND GEOMETRY Bump, D., Diaconis, P., Keller, J. B. 2002; 5 (2): 101-123
  • On the dimension of the space of theta functions PROCEEDINGS OF THE AMERICAN MATHEMATICAL SOCIETY Bump, D., Pekker, A. 2002; 130 (12): 3473-3481
  • Hidden symmetries for a renormalized integral of Eisenstein series FORUM MATHEMATICUM Beineke, J., Bump, D. 2002; 14 (3): 457-475
  • On the cubic shimura lift for PGL(3) ISRAEL JOURNAL OF MATHEMATICS Bump, D., Friedberg, S., Ginzburg, D. 2001; 126: 289-307
  • On the dimension of the Jacquet module of a certain induced representation Conference on Ideal Theoretic Methods in Commutative Algebra Banks, W., Bump, D., Lieman, D. MARCEL DEKKER. 2001: 85–88
  • Spin L-functions on GSp(8) and GSp(10) TRANSACTIONS OF THE AMERICAN MATHEMATICAL SOCIETY Bump, D., Ginzburg, D. 2000; 352 (2): 875-899
  • A local Riemann hypothesis, I MATHEMATISCHE ZEITSCHRIFT Bump, D., Choi, K. K., Kurlberg, P., Vaaler, J. 2000; 233 (1): 1-19
  • Rankin-Selberg integrals in two complex variables MATHEMATISCHE ANNALEN Bump, D., Friedberg, S., Ginzburg, D. 1999; 313 (4): 731-761
  • Metaplectic Generating Functions and Shimura Integrals AMS Proc. Sympos. Pure Math. Bump, D., Friedberg, S. 1999
  • Algebraic Geometry World Scientific Bump, D. 1999
  • The adjoint L-function of GL(4) JOURNAL FUR DIE REINE UND ANGEWANDTE MATHEMATIK Bump, D., Ginzburg, D. 1998; 505: 119-172
  • Explicit formulas for the Waldspurger and Bessel models ISRAEL JOURNAL OF MATHEMATICS Bump, D., Friedberg, S., Furusawa, M. 1997; 102: 125-177
  • Automorphic Forms and Representations Bump, D. Cambridge University Press. 1997
  • The symmetric cube INVENTIONES MATHEMATICAE Bump, D., Ginzburg, D., Hoffstein, J. 1996; 125 (3): 413-449
  • On some applications of automorphic forms to number theory BULLETIN OF THE AMERICAN MATHEMATICAL SOCIETY Bump, D., Friedberg, S., Hoffstein, J. 1996; 33 (2): 157-175
  • Non-unique models in the Rankin-Selberg method JOURNAL FUR DIE REINE UND ANGEWANDTE MATHEMATIK Bump, D., Furusawa, M., Ginzburg, D. 1995; 468: 77-111
  • Unramified Whittaker functions for GL(3,R) JOURNAL D ANALYSE MATHEMATIQUE Bump, D., Huntley, J. 1995; 65: 19-44
  • UNIQUENESS OF WHITTAKER FUNCTIONALS ON THE METAPLECTIC GROUP DUKE MATHEMATICAL JOURNAL Bump, D., Lieman, D. 1994; 76 (3): 731-739
  • SUPERCUSPIDAL REPRESENTATIONS AND POINCARE-SERIES OVER FUNCTION-FIELDS TRANSACTIONS OF THE AMERICAN MATHEMATICAL SOCIETY Bump, D., Takahashi, S. 1993; 340 (1): 395-413
  • SPIN L-FUNCTIONS ON SYMPLECTIC GROUPS DUKE MATHEMATICAL JOURNAL Bump, D., Ginzburg, D. 1992; 67 (2): 153-160
  • SYMMETRICAL SQUARE L-FUNCTIONS ON GL(R) ANNALS OF MATHEMATICS Bump, D., Ginzburg, D. 1992; 136 (1): 137-205
  • WHITTAKER-ORTHOGONAL MODELS, FUNCTORIALITY, AND THE RANKIN-SELBERG METHOD INVENTIONES MATHEMATICAE Bump, D., Friedberg, S., Ginzburg, D. 1992; 109 (1): 55-96
  • AN ESTIMATE FOR THE HECKE EIGENVALUES OF MAASS FORMS DUKE MATHEMATICAL JOURNAL Bump, D., Duke, W., Hoffstein, J., Iwaniec, H. 1992; 66 (1): 75-81
  • The symmetric square L-functions on G1(n) Annals of Mathematics Bump, D., Ginzburg, D. 1992; 136: 137-205
  • P-ADIC WHITTAKER FUNCTIONS ON THE METAPLECTIC GROUP DUKE MATHEMATICAL JOURNAL Bump, D., Friedberg, S., Hoffstein, J. 1991; 63 (2): 379-397
  • THE KUBOTA SYMBOL FOR SP(4,Q(I)) NAGOYA MATHEMATICAL JOURNAL Bump, D., Friedberg, S., Hoffstein, J. 1990; 119: 173-188
  • NONVANISHING THEOREMS FOR L-FUNCTIONS OF MODULAR-FORMS AND THEIR DERIVATIVES INVENTIONES MATHEMATICAE Bump, D., Friedberg, S., Hoffstein, J. 1990; 102 (3): 543-618
  • EISENSTEIN SERIES ON THE METAPLECTIC GROUP AND NONVANISHING THEOREMS FOR AUTOMORPHIC L-FUNCTIONS AND THEIR DERIVATIVES ANNALS OF MATHEMATICS Bump, D., Friedberg, S., Hoffstein, J. 1990; 131 (1): 53-127
  • A NONVANISHING THEOREM FOR DERIVATIVES OF AUTOMORPHIC L-FUNCTIONS WITH APPLICATIONS TO ELLIPTIC-CURVES BULLETIN OF THE AMERICAN MATHEMATICAL SOCIETY Bump, D., Friedberg, S., Hoffstein, J. 1989; 21 (1): 89-93
  • ON MELLIN TRANSFORMS OF UNRAMIFIED WHITTAKER FUNCTIONS ON GL(3,C) JOURNAL OF MATHEMATICAL ANALYSIS AND APPLICATIONS Bump, D., Friedberg, S. 1989; 139 (1): 205-216
  • BARNES 2ND LEMMA AND ITS APPLICATION TO RANKIN-SELBERG CONVOLUTIONS AMERICAN JOURNAL OF MATHEMATICS Bump, D. 1988; 110 (1): 179-185
  • POINCARE-SERIES AND KLOOSTERMAN SUMS FOR SL(3, Z) ACTA ARITHMETICA Bump, D., Friedberg, S., Goldfeld, D. 1988; 50 (1): 31-89
  • ON SHIMURA CORRESPONDENCE DUKE MATHEMATICAL JOURNAL Bump, D., Hoffstein, J. 1987; 55 (3): 661-691
  • SOME EULER PRODUCTS ASSOCIATED WITH CUBIC METAPLECTIC FORMS ON GL(3) DUKE MATHEMATICAL JOURNAL Bump, D., Hoffstein, J. 1986; 53 (4): 1047-1072
  • ON RIEMANN ZETA-FUNCTION MATHEMATISCHE ZEITSCHRIFT Bump, D., NG, E. K. 1986; 192 (2): 195-204
  • CUBIC METAPLECTIC FORMS ON GL(3) INVENTIONES MATHEMATICAE Bump, D., Hoffstein, J. 1986; 84 (3): 481-505
  • A Kronecker Limit formula for cubic fields proceedings of the Durham conference on Modular forms Bump, D., Goldfeld, D. 1984
  • AUTOMORPHIC-FORMS ON GL (3,IR) LECTURE NOTES IN MATHEMATICS Bump, D. 1984; 1083: R1-?